MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION PS NP FEM SZ 4 RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LEGION PS NP FEM SZ 4 RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71423234
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/04/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after tka, patient presented pain.A ct showed hot spots and loosening on tibial component and patella.A total knee revision surgery was performed to implant competitor's products.Patient outcome unknown.
 
Event or Problem Description
It was reported that after tka, patient presented pain and a total knee revision surgery was performed.Ct showed hot spots and loosening on tibial component and patella.Competitor's knee system was implanted.Patient outcome unknown.
 
Additional Manufacturer Narrative
It was reported that after tka, patient presented pain and a total knee revision surgery was performed.Ct showed hot spots and loosening on tibial component and patella.Competitor's knee system was implanted.Patient outcome unknown.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.So the reported event could not be confirmed.As device batch number was not provided, a review of the manufacturing records for the listed part could not be performed.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.A relationship, if any, between the device and the reported incident or adverse event could not be corroborated.A medical analysis noted that the requested medical documentation was not available due to lack of consent.Therefore, the patient impact beyond the revision cannot be determined.Due to the limited information provided, a thorough assessment cannot be rendered.Based on this investigation, the need for corrective action is not indicated.Some potential causes could include but are not limited to fit/sizing, traumatic injury, abnormal motion over time, poor bone quality or patient medical history.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
LEGION PS NP FEM SZ 4 RT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11086802
Report Number1020279-2020-07860
Device Sequence Number16971799
Product Code JWH
UDI-Device Identifier00885556031049
UDI-Public00885556031049
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K060742
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71423234
Device Catalogue Number71423234
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer06/16/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR